Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 121, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 4, 2015, 2:00 AM EDT for Barbour County, Taylor County, West Virginia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 2:00 AM EDT (06:00 UTC)
- Expired
- Aug 4, 2015, 2:27 AM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Taylor County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:05 AM EDT | TSTM WND DMG | 1 E Philippi, WV | LARGE BRANCHES DOES IN ROADWAY ALONG ROUTE 119 IN PHILLIPPI. TIME ESTIMATED FROM RADAR |
| Aug 4, 2:05 AM EDT | TSTM WND DMG | 1 E Philippi, WV | LARGE BRANCHES DOWN IN ROADWAY ALONG ROUTE 119 IN PHILLIPPI. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS51 KRLX 040600
SVRRLX
WVC001-091-040645-
/O.NEW.KRLX.SV.W.0121.150804T0600Z-150804T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
200 AM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
SOUTHEASTERN TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 245 AM EDT
* AT 200 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER PHILIPPI...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PHILIPPI...NESTORVILLE...MOATSVILLE AND GALLOWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3921 7981 3920 7983 3916 7983 3913 7984
3911 7982 3909 7985 3907 7987 3901 8004
3923 8015 3933 7990 3930 7989 3929 7986
3925 7985 3923 7981
TIME...MOT...LOC 0600Z 244DEG 38KT 3916 8002
$$
142 follow-up statements
647
WWUS51 KRLX 040613
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
213 AM EDT TUE AUG 4 2015
WVC001-091-040645-
/O.CON.KRLX.SV.W.0121.000000T0000Z-150804T0645Z/
BARBOUR WV-TAYLOR WV-
213 AM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHEASTERN BARBOUR AND SOUTHEASTERN TAYLOR COUNTIES...
AT 213 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF PHILIPPI...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MOATSVILLE AND NESTORVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3921 7981 3920 7983 3916 7983 3913 7984
3911 7982 3909 7985 3907 7987 3905 7993
3927 8005 3933 7990 3930 7989 3929 7986
3925 7985 3923 7981
TIME...MOT...LOC 0613Z 244DEG 38KT 3922 7986
$$
14700
WWUS51 KRLX 040627
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
227 AM EDT TUE AUG 4 2015
WVC001-091-040636-
/O.CAN.KRLX.SV.W.0121.000000T0000Z-150804T0645Z/
BARBOUR WV-TAYLOR WV-
227 AM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARBOUR AND
SOUTHEASTERN TAYLOR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3921 7981 3920 7983 3916 7983 3913 7984
3911 7982 3909 7985 3907 7987 3905 7993
3927 8005 3933 7990 3930 7989 3929 7986
3925 7985 3923 7981
TIME...MOT...LOC 0625Z 244DEG 38KT 3928 7969
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:47 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 9:47 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 947 PM EDT MON AUG 3 2015 .SYNOPSIS... DEW POINTS INCREASE AS COLD FRONT APPROACHES OVERNIGHT. HIGH PRESSURE CROSSES TUESDAY AFTERNOON/WEDNESDAY. A WARM FRONT WEDNESDAY. LOW PRESSURE CROSSES THURSDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... HAD TO LOWER POPS BACK INTO CHANCE CATEGORY IN NRN WEST VIRGINIA...SINCE DEVELOPMENT IN CENTRAL OHIO NEAR FRONT HAS WEAKENED...BUT STILL THINK CELLS COULD DEVELOP OVERNIGHT. OF COURSE...HIGHEST POPS NEXT FEW HOURS ALONG THE WV/KY BORDER. THE STRONGER CELLS HAVE TRENDED TO DEVELOP ON THE WESTERN INFLOW SIDE...SAY BETWEEN MOOREHEAD AND LEXINGTON. HOPING SPEED OF INDIVIDUAL CELLS AND THE RECENT DRY WEATHER KEEPS STREAMS IN CHECK. WILL MONITOR FOR ANY PERFECT TRAINING. THERE HAS BEEN CONSIDERABLE IN CLOUD LIGHTNING BETWEEN 01 AND 0130Z. WITH THE INCREASE IN DEW POINTS AND FIGURING THE FRONT WILL ONLY BE IN OUR EKN TO CRW TO HTS CORRIDOR AT 12Z TUESDAY...WILL KEEP MINIMUM TEMPERATURES A BIT HIGHER OVERNIGHT THAN PREVIOUS. ALSO LINGER POPS A BIT LONGER TUESDAY MORNING IN THE SOUTHEAST. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... MODELS DIFFER ON TIMING WITH FEATURES AFFECTING THE CWA THROUGH WEDNESDAY NIGHT. HIGH PRESSURE WILL MOVE EASTWARD AND EXIT THE REGION BY WEDNESDAY AFTERNOON. A WARM FRONT ASSOCIATED FROM THE NEXT SYSTEM OVER THE MISSISSIPPI VALLEY WILL LIFT NORTHWARD OVER THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. INTRODUCED SLIGHT CHC POPS TUESDAY NIGHT/WENDESDAY TIMEFRAME...MAINLY CONFINED TO THE EXTREME SW PORTION OF THE CWA...INITIALLY...AND THEN SPREAD THEM NORTHWARD WITH THE WARM FRONT. WITH MODELS DIFFERING ON TIMING...TRIED TO TIME POPS WITH A BLEND OF NAM/GFS SOLUTION. BY WENDESDAY NIGHT...HAVE CHC POPS EVERYWHERE. TEMPERATURES A CONCENUS BLEND OF GUIDANCE. && .LONG TERM /THURSDAY THROUGH MONDAY/... NEXT SYSTEM MOVE FROM THE MISSISSIPPI VALLEY AND INTO OUR REGION THURSDAY THROUGH FRIDAY TIMEFRAME. WARM FRONT OVER THE REGION WILL LIFT NORTHWARD AS CENTER OF LOW AND ITS TRAILING COLD FRONT IS FORECAST TO MOVE ACROSS THURSDAY NIGHT AND EXIT FRIDAY NIGHT. MOISTURE FEED IS GOOD WITH THIS STORM AND INTRODUCED LIKELY POPS ACROSS THE CWA BY THURSDAY EVENING FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BUILDS IN BEHIND THE LOW AND COLD FRONT DRYING US OUT FOR THE WEEKEND WITH SLIGHTLY COOLER TEMPERATURES. ANOTHER SYSTEM AFFECTS THE AREA LATE MONDAY WITH TEMPERATURES WARMING A TAD. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... CLUSTERS OF SHOWERS AND STORMS MOVING INTO SOUTHEAST OHIO AND NORTHEAST KENTUCKY AND TOWARD MID OHIO PKB VCNTY 00Z TO 02Z. SO WILL CONTINUE TO MENTION THUNDERSTORMS AT CKB-PKBAND HTS TAF SITES. FURTHER EAST...EVEN THOUGH DEW POINTS WILL BE INCREASING...ONLY LEFT THE VCTS FOR CRW AND EKN MOSTLY IN THE 02Z TO 05Z TIME FRAME. MOST CEILINGS 3 TO 5 THSD FT WITH LAYERS ABOVE NEAR CONVECTION...WITH VSBY NEAR 3 MILES. HAVE LOWER CEILINS FORMING AT 1 TO 2 THSD FT FRON NW TO SE 06Z TO 12Z TUESDAY...THEN LIFTING BFORE 12Z IN PKB-UNI VCNTY...BUT LINGERING THROUGH 17Z IN THE SOUTHERN WV MOUNTAINS VCNTY BKW. ALSO SOME MVFR 3 TO 5 MILES VSBY POSSIBLE. IF COVERAGE OF OVERNIGHT SHOWERS IS LESS...THESE LOWER CEILINGS AND VSBY COULD EASILY HAVE LESS COVERAGE...SO LEFT CONFIDENCE LEVEL AT MEDIUM. HAVE FRONT SLOWING DOWN...FIGURING THE FRONT FROM EKN TO CRW TO EASTERN KENTUCKY AT 12Z TUESDAY. A FEW SHOWERS MAY STILL BE AROUND 12Z TO 18Z TUESDAY FROM BKW INTO SW VIRGINIA NEAR GRUNDY AND CLINTWOOD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: DEVELOPMENT AND EXTENT OF LOWER CEILINGS NEAR THE FRONT...AFTER 06Z TUESDAY...MAY VARY FROM FORECAST AND BE DEPENDENT ON COVERAGE OF SHOWERS OVERNIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 08/04/15 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H M H M M M M M M M M HTS CONSISTENCY H H H H M M M M M M M M BKW CONSISTENCY H H H H M M M M M M M M EKN CONSISTENCY H H M M M M M M M M M M PKB CONSISTENCY M M M M M M M M H H H M CKB CONSISTENCY M M M M M M M M M M M M AFTER 00Z WEDNESDAY... IFR POSSIBLE THURSDAY AND THURSDAY NIGHT IN SHOWERS AND THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/ARJ NEAR TERM...KTB SHORT TERM...JS LONG TERM...JS/26 AVIATION...KTB
Hazardous weather outlook, Aug 3, 3:04 AM EDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 304 AM EDT MON AUG 3 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-040715- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 304 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>038-046-047-040715- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 304 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 3, 9:14 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
914 PM EDT MON AUG 3 2015
KYZ102-105-040200-
CARTER-LAWRENCE-
914 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT CARTER COUNTY...
AT 912 PM EDT...A STRONG THUNDERSTORM WAS OVER HALDEMAN...OR 8 MILES
NORTHEAST OF MOREHEAD...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...CARTER CAVES STATE
PARK...RUSH...WEBBVILLE...DENTON...BRUIN...SOLDIER...GLOBE...
HITCHINS...WILLARD AND GRAHN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3834 8323 3840 8324 3835 8278 3827 8279
3807 8290 3796 8299 3800 8302 3811 8289
3815 8291 3818 8305 3823 8309 3827 8317
3823 8322 3819 8323 3819 8326 3821 8330
3832 8334
TIME...MOT...LOC 0112Z 282DEG 34KT 3828 8334
COOPER/16Special weather statement, Aug 3, 9:57 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 PM EDT MON AUG 3 2015
KYZ102-103-105-WVZ005-040245-
BOYD-CARTER-LAWRENCE-WAYNE-
957 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BOYD...LAWRENCE...
SOUTHEASTERN CARTER AND CENTRAL WAYNE COUNTIES...
AT 956 PM EDT...A STRONG THUNDERSTORM WAS OVER WEBBVILLE...OR 8 MILES
WEST OF YATESVILLE LAKE STATE PARK...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
LOUISA...WAYNE...BLAINE...BEECH FORK STATE PARK...GRAYSON LAKE STATE
PARK...YATESVILLE LAKE STATE PARK...FORT GAY...DURBIN...GARNER...
DENTON...CENTERVILLE...EAST LYNN LAKE...WEBBVILLE...DUNLOW...
BURNAUGH...GALLUP...CLIFFORD...FALLSBURG...HITCHINS AND WILLARD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3832 8305 3831 8230 3793 8242 3796 8253
3806 8295 3809 8293 3811 8289 3813 8291
3817 8292 3817 8298 3820 8301 3820 8304
3818 8305 3820 8307
TIME...MOT...LOC 0156Z 279DEG 32KT 3815 8284
COOPER/16Special weather statement, Aug 3, 10:42 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 PM EDT MON AUG 3 2015
KYZ105-WVZ005-006-013-015-024>026-040330-
LAWRENCE-CABELL-KANAWHA-BOONE-LOGAN-MINGO-WAYNE-LINCOLN-
1042 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHWESTERN MINGO...
LINCOLN...NORTHWESTERN BOONE AND NORTHWESTERN LOGAN COUNTIES...
AT 1041 PM EDT...A STRONG THUNDERSTORM WAS OVER KIAHSVILLE...OR 10
MILES SOUTHEAST OF WAYNE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
MADISON...LOGAN...WAYNE...HAMLIN...CHAPMANVILLE...KIAHSVILLE...
RANGER...MOUNT GAY-SHAMROCK...GILL...EAST LYNN LAKE...CHIEF LOGAN
STATE...JULIAN...SPURLOCKVILLE...HARTS...DUNLOW...ALUM CREEK...
HOLDEN...WEST HAMLIN...DANVILLE AND WEST LOGAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3827 8247 3828 8201 3827 8199 3828 8198
3828 8177 3780 8188 3794 8250 3796 8253
3796 8257
TIME...MOT...LOC 0241Z 279DEG 36KT 3809 8235
COOPER/16Special weather statement, Aug 3, 11:36 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 PM EDT MON AUG 3 2015
WVZ013-024>026-033-034-040415-
BOONE-LOGAN-MCDOWELL-MINGO-LINCOLN-WYOMING-
1136 PM EDT MON AUG 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MINGO...BOONE...LOGAN
AND NORTHWESTERN WYOMING COUNTIES...
AT 1128 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALKOL...JULIAN...AND MADISON ON SOUTH...TO LOGAN
TO WILLIAMSON...MOVING EAST AT 45 MPH.
BRIEF WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
STORMS...MAINLY ACROSS HIGH TERRAIN.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...MADISON...LOGAN...OCEANA...CHAPMANVILLE...MAN...
DELBARTON...R.D. BAILEY LAKE...WHARTON...BALD KNOB...HOLDEN...GILBERT
CREEK...CHIEF LOGAN STATE...RED JACKET...CHATTAROY...
AMHERSTDALE-ROBINETTE...MALLORY...HANOVER...HINCH AND VAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
AS THESE STORMS MOVE FURTHER EAST...THE RAIN WILL BE DECREASING
WEST OF THE ROUTE 119 CORRIDOR AROUND MIDNIGHT.
LAT...LON 3751 8193 3755 8197 3753 8201 3754 8205
3759 8215 3762 8216 3762 8218 3765 8218
3763 8221 3766 8224 3768 8230 3773 8232
3785 8209 3815 8196 3808 8155 3796 8155
3792 8157 3762 8154 3746 8187
TIME...MOT...LOC 0328Z 268DEG 49KT 3812 8190 3785 8200 3765 8239
22Special weather statement, Aug 4, 12:46 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 AM EDT TUE AUG 4 2015
WVZ016>020-028>032-038>040-046-047-040545-
BARBOUR-POCAHONTAS-CALHOUN-WEBSTER-TAYLOR-HARRISON-LEWIS-RITCHIE-
BRAXTON-ROANE-DODDRIDGE-WIRT-RANDOLPH-UPSHUR-GILMER-
1246 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS ACROSS NORTHEAST WEST VIRGINIA ...
AT 1244 AM EDT...A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS
NORTHEAST WEST VIRGINIA.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKINS...BUCKHANNON...WESTON...PHILIPPI...GLENVILLE...GRANTSVILLE...
AUDRA STATE PARK...BELINGTON...MILL CREEK...DAILEY...ARNOLDSBURG...
ROCK CAVE...STONEWALL JACKSON...HOLLY RIVER STATE...CEDAR CREEK STATE
PARK...JACKSON MILL...BEVERLY...JUNIOR...BURNSVILLE AND LOST CREEK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3878 7951 3866 7960 3867 7962 3853 7967
3872 8100 3895 8154 3929 7990 3923 7981
3913 7984 3908 7978 3904 7978 3896 7935
TIME...MOT...LOC 0444Z 166DEG 207KT 3949 8021 3947 8069 3923 8153
14Special weather statement, Aug 4, 1:39 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
139 AM EDT TUE AUG 4 2015
WVZ030>032-039-040-047-040645-
BARBOUR-TAYLOR-HARRISON-LEWIS-RANDOLPH-UPSHUR-
139 AM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
HARRISON...NORTHEASTERN LEWIS...NORTHERN RANDOLPH...NORTHERN
UPSHUR...BARBOUR AND SOUTHERN TAYLOR COUNTIES...
AT 138 AM EDT...A STRONG THUNDERSTORM WAS NEAR WESTON...MOVING EAST.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELKINS...BUCKHANNON...WESTON...PHILIPPI...AUDRA STATE PARK...
BELINGTON...STONEWALL JACKSON...JACKSON MILL...BEVERLY...WEST
MILFORD...JUNIOR...LOST CREEK...JANE LEW...FLEMINGTON...WOMELSDORF
(COALTON)...MONTROSE...HARMAN...PHEASANT RUN...HODGESVILLE AND
GALLOWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3887 7951 3884 7954 3879 7950 3875 7954
3895 8051 3917 8054 3935 7990 3930 7989
3929 7986 3924 7985 3923 7981 3913 7984
3908 7978 3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 0538Z 259DEG 43KT 3907 8036
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:57 PM EDT | Special Weather Statement | RLX | Wayne | 48 min |
| Aug 3, 10:42 PM EDT | Special Weather Statement | RLX | Lincoln, Logan, Wayne | 48 min |
| Aug 3, 11:36 PM EDT | Special Weather Statement | RLX | Boone, Logan, Mingo | 39 min |
| Aug 4, 12:46 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Gilmer, Lewis, Randolph and 1 more | 59 min |
| Aug 4, 1:39 AM EDT | Special Weather Statement | RLX | Barbour, Lewis, Upshur | 66 min |
| Aug 4, 5:23 PM EDT | Special Weather Statement | RLX | McDowell, Mingo | 37 min |
| Aug 4, 6:32 PM EDT | Special Weather Statement | RLX | Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.